MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE VENTED NOKOR 16X1 TW; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE VENTED NOKOR 16X1 TW; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 305213
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a device history record review was completed for provided material number 305213 and lot number 0143230.The review did not reveal any detected issues during the production process that could have induced this reported defect.To aid in the investigation, one thousand physical samples were received.They came in ten shelf boxes with one hundred samples each.Visual inspection was performed, the needle hub flash was confirmed and no other defect was observed.It could be possible for this defect to occur if one of the mold cavities had an issue that was not detected during the molding inspections and the next processes.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.We will continue monitoring the complaints of this product and lot.It could be possible one of the cavities of the mold had an issue and was not detected during the molding inspections and the next processes.
 
Event or Problem Description
It was reported that the needle vented nokor 16x1 tw experienced foreign matter contamination.The following information was provided by the initial reporter: material no.: 305213 batch no.: 0143230.We received again a rejection for this part: po (b)(4) (replacement order) - part# 5032a (305213) - r094420 ¿ lot# 0143230 reason: flashing and angel hair.All the 5 shipments received had to be returned to this matter and this is a different lot number.

Brand Name
NEEDLE VENTED NOKOR 16X1 TW
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10825033
Report Number1911916-2020-01023
Device Sequence Number16794563
Product Code GAA
UDI-Device Identifier00382903052134
UDI-Public00382903052134
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number305213
Device Catalogue Number305213
Device Lot Number0143230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1